MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS
Model Number 476205-17
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during central processing the tech noticed a sharp feeling.After looking under the camera it was noticed that there was fraying on the black cable.There was no report of patient involvement or reported injury.The customer reported event has no report of patient injury.Intuitive surgical, inc.(isi) followed up with the initial reporter on and obtained the following additional information: the issue was found in dirty decontamination, after the case, while cleaning the instrument.The tech noticed something wouldn¿t come off, so used the camera and saw the fraying.The instrument was inspected prior to use.No damage was noticed.There was no loss of cautery.There was no signs of thermal damage at the sit of insulation damage.The instrument did not collide with any other instrument or tool during the procedure.The procedure was completed with the same instrument.No fragment fell into the patient during the procedure.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Failure analysis investigations confirmed the customer-reported complaint.Failure analysis found the primary failure of the instrument conductor wire - bipolar damaged insulation to be related to the customer-reported complaint.The instrument was found to have damaged conductor wire insulation at the yaw pulley.There was no fragmentation of the insulation, and the internal conductor wires were not exposed.There was no missing piece of insulation; the insulation was lifted and still attached.Further inspection found no abnormally sharp or damaged components that could have contributed to the cable breaking.Common causes of damaged insulation in instrument conductor wire ¿ bipolar are attributed to mechanical impacts, such as accidental drops or collisions with other instruments or hard surfaces during handling or use.The root cause is attributed to component susceptibility to damage.The instrument will be transferred to engineering for further investigation into the root cause of the damaged insulation of the cautery wire.The instrument was tested on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with a full range of motion in all directions.The grip tips opened and closed properly.Energy was delivered multiple times at different angles without any issues on the in-house system.The instrument was fully functional.Additional observations not reported by the site: the instrument was found to have thermal damage to the yaw pulley.The yaw pulley had charring and/or localized melting on the outer surface of one bipolar yaw pulley at the base of one of the grips.As a result of the damage, a section of the active electrode (grip) is exposed that would not normally be exposed.The instrument passed the electrical continuity test.A review of the procedure logs indicated that a monopolar instrument was used during this case.Common causes of the failure mode "thermal damage exposed electrode instrument bipolar yaw pulley" are attributed to inadvertent energy application from a monopolar instrument.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23857357
Report Number2955842-2025-49395
Device Sequence Number14709832
Product Code NAY
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K243641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number476205-17
Device Catalogue Number476205
Device Lot NumberU11250613 0257
Date Returned to Manufacturer12/05/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer09/09/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date09/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown